A unified treatment of dividend payment problems under fixed cost and implementation delays
Erhan Bayraktar and
Masahiko Egami ()
Mathematical Methods of Operations Research, 2010, vol. 71, issue 2, 325-351
Abstract:
In this paper we study the dividend optimization problem for a corporation or a financial institution when the management faces (regulatory) implementation delays. We consider several cash reservoir models for the firm including two mean-reverting processes, Ornstein–Uhlenbeck and square-root processes. Since the cash flow structure of different companies have different qualitative behaviors, it makes sense to use different diffusions to model them. The delay causes significant difficulties to the optimization problem since the cash reservoir fluctuates during the delay period. We provide a uniform mathematical framework to analyze all the models and provide optimal threshold strategies at which the management initiates actions, i.e., declaration and payment of dividends. Our solution depends on a new characterization of the value function for one-dimensional diffusions and provide easily implementable algorithms to find the optimal control and the value function. Copyright Springer-Verlag 2010
Keywords: Impulse control; Implementation delay; Dividend payments; Brownian motion; Ornstein–Uhlenbeck process; Square-root process; Itô diffusions; Primary: 93E20; Secondary: 60J60 (search for similar items in EconPapers)
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)
Downloads: (external link)
http://hdl.handle.net/10.1007/s00186-009-0292-7 (text/html)
Access to full text is restricted to subscribers.
Related works:
Working Paper: A Unified Treatment of Dividend Payment Problems under Fixed Cost and Implementation Delays (2009) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:mathme:v:71:y:2010:i:2:p:325-351
Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/00186
DOI: 10.1007/s00186-009-0292-7
Access Statistics for this article
Mathematical Methods of Operations Research is currently edited by Oliver Stein
More articles in Mathematical Methods of Operations Research from Springer, Gesellschaft für Operations Research (GOR), Nederlands Genootschap voor Besliskunde (NGB)
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().